zbMATH — the first resource for mathematics

Homogenization of a Hele-Shaw problem in periodic and random media. (English) Zbl 1251.76015
Summary: We investigate the homogenization limit of a free boundary problem with space-dependent free boundary velocities. The problem under consideration can be transformed to a well-known obstacle problem, formally obtained by integrating with respect to the time variable. By making rigorous the link between these two problems, we are able to derive an explicit formula for the homogenized free boundary velocity, and we establish the uniform convergence of free boundaries.

76D27 Other free boundary flows; Hele-Shaw flows
76M50 Homogenization applied to problems in fluid mechanics
35B27 Homogenization in context of PDEs; PDEs in media with periodic structure
35R35 Free boundary problems for PDEs
Full Text: DOI
[1] Akcoglu, M. A.; Krengel, U., Ergodic theorems for superadditive processes, J. Reine Angew. Math., 323, 53-67, (1981) · Zbl 0453.60039
[2] Blank, I., Sharp results for the regularity and stability of the free boundary in the obstacle problem, Indiana Univ. Math. J., 50, 1077-1112, (2001) · Zbl 1032.35170
[3] Caffarelli, L. A., The obstacle problem revisited, J. Fourier Anal. Appl., 4, 383-402, (1998) · Zbl 0928.49030
[4] Caffarelli, L.A.: The Obstacle Problem. Lezioni Fermiane [Fermi Lectures]. Accademia Nazionale dei Lincei, Rome, 1998
[5] Caffarelli, L. A.; Lee, K.-A.; Mellet, A., Singular limit and Homogenization for flame propagation in periodic excitable media, Arch. Rat. Mech. Ana., 172, 153-190, (2004) · Zbl 1058.76070
[6] Caffarelli, L. A.; Lee, K.-A.; Mellet, A., Homogenization and flame propagation in periodic excitable media: The asymptotic speed of propagation, Comm. Pure Appl. Math., 59, 501-525, (2006) · Zbl 1093.35010
[7] Dal Maso, G.; Modica, L., Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 368, 28-42, (1986) · Zbl 0582.60034
[8] Gustafsson, B., Applications of variational inequalities to a moving boundary problem for Hele Shaw flows, SIAM J. Math. Anal., 16, 279-300, (1985) · Zbl 0605.76043
[9] Elliot, C. M.; Janovsky, V., A variational inequality approach to Hele-Shaw flow with a moving boundary, Proc. R. Soc. Edinburgh. Sect. A., 88, 93-107, (1981) · Zbl 0455.76043
[10] Kim, I. C., Homogenization of the free boundary velocity, Arch. Rat. Mech. Anal, 185, 69-103, (2007) · Zbl 1162.35011
[11] Kim, I.C.: Error estimate on homogenization of free boundary velocities, submitted
[12] Kim, I.C.: Homogenization of a model problem on contact angle dynamics, to appear in Comm. PDE
[13] Primicerio, M., Stefan-like problems with space-dependent latent heat, Meccanica, 5, 187-190, (1970) · Zbl 0207.10001
[14] Rodrigues, J. F., Free boundary convergence in the homogenization of the one-phase Stefan problem, Trans. Am. Math. Soc., 274, 297-305, (1982) · Zbl 0504.35079
[15] Rodrigues, J.F.: Obstacle problems in mathematical physics, volume 134 of North-Holland Mathematics Studies., Notas de Matemática [Mathematical Notes], 114. North-Holland, Amsterdam, 1987 · Zbl 0606.73017
[16] Roubíçek, T., The Stefan problem in heterogeneous media, Ann. Inst. H. Poincare Anal. Nonlineaire, 6, 481-501, (1989) · Zbl 0706.35139
[17] Voeller, V.R., Swenson, J.B., Kim, W., Paola, C.: A Fixed grid Method for Moving Boundary Problems on the Earths Surface, European Congress on Computational Methods in Applied Sciences and Engineering, ECCOMAS 2004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.